Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 8, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 21, 2016, 4:23 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 4:23 PM EST (21:23 UTC)
- Expired
- Jan 22, 2016, 4:25 PM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
228 WHUS72 KKEY 212123 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 423 PM EST THU JAN 21 2016 GMZ033-034-042>044-052>055-072>075-220330- /O.NEW.KKEY.SC.Y.0008.160121T2123Z-160122T0400Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 423 PM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY. * WINDS...EAST WINDS WILL TURN SOUTHEAST AND INCREASE TO NEAR 20 KNOTS THIS EVENING...ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...HAWK CHANNEL...AND THE STRAITS OF FLORIDA. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF STREAM...WITH SEAS UP TO SIX FEET IN THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA/KASPER
4 follow-up statements
576 WHUS72 KKEY 220323 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1023 PM EST THU JAN 21 2016 GMZ033-034-042>044-052>055-072>075-220930- /O.EXT.KKEY.SC.Y.0008.000000T0000Z-160122T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1023 PM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE STRAITS OF FLORIDA...HAWK CHANNEL...AND EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF STREAM...WITH SEAS UP TO SIX FEET IN THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
042 WHUS72 KKEY 220932 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 432 AM EST FRI JAN 22 2016 GMZ032-035-221745- /O.EXB.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/ BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 432 AM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR GULF WATERS WITHIN 5 FATHOMS. * WINDS...SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS AND TURN SOUTHWEST TO WEST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033-034-042>044-052>055-072>075-221745- /O.EXT.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 432 AM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...SOUTHEAST WINDS NEAR 20 KNOTS WILL TURN SOUTHWEST TO WEST AND INCREASE TO 20 TO 25 KNOTS TODAY ACROSS THE STRAITS OF FLORIDA...HAWK CHANNEL...AND EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF STREAM...WITH SEAS UP TO 7 FEET SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
094 WHUS72 KKEY 221516 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1016 AM EST FRI JAN 22 2016 GMZ031-222330- /O.EXA.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- 1016 AM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL TURN WEST AND INCREASE TO 20 TO 25 KNOTS BY LATE THIS AFTERNOON. HENCE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR FLORIDA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ032>035-042>044-052>055-072>075-222330- /O.CON.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/ BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1016 AM EST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL TURN WEST AND INCREASE TO 20 TO 25 KNOTS FROM WEST TO EAST ON OUR ENTIRE MARINE DISTRICT THIS AFTERNOON. THIS INCLUDES THE STRAITS OF FLORIDA...HAWK CHANNEL...AND EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. * WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF STREAM...WITH SEAS UP TO 7 FEET SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
868 WHUS72 KKEY 222125 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 425 PM EST FRI JAN 22 2016 GMZ031>035-042>044-052>055-072>075-230400- /O.UPG.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/ /O.NEW.KKEY.GL.W.0002.160122T2125Z-160123T1600Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 425 PM EST FRI JAN 22 2016 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING. * WINDS...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL TURN WEST TO NORTHWEST AND INCREASE TO 25 TO 30 KNOTS WITH FREQUENT GUSTS NEAR 35 KNOTS FROM WEST TO EAST ON OUR ENTIRE MARINE DISTRICT. THIS INCLUDES THE STRAITS OF FLORIDA...HAWK CHANNEL...AND EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. * WAVES/SEAS...SEAS UP TO 11 FEET ARE LIKELY IN THE GULF STREAM...WITH SEAS UP TO 14 FEET EXPECTED IN SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 2:55 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 21, 2:55 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 255 PM EST THU JAN 21 2016 .DISCUSSION... .CURRENTLY... A THICK VEIL OF HIGH CLOUDINESS IS COVERING OUR REGION WITH TEMPERATURES RANGING FROM THE UPPER 60S IN PORTIONS OF THE MIDDLE KEYS...TO THE LOWER AND MID 70S ELSEWHERE. MEANWHILE...LOCAL RADARS ARE NOT DETECTING ANY PRECIPITATION ECHOES IN OUR REGION...BUT CONSIDERABLE FALSE ECHOES IN THE FORM OF CHAFF ARE BEING SEEN ON THE COASTAL WATERS NORTH OF THE FLORIDA KEYS. SURFACE WISE...AN AREA OF LOW PRESSURE (1009 MB) IS BEGINNING TO ORGANIZE OVER CENTRAL LOUISIANA...WITH A LENGTHY WESTERN ATLANTIC RIDGE NOSING ACROSS THE SOUTHERN FLORIDA PENINSULA AND INTO THE SOUTHEAST GULF OF MEXICO. WINDS ARE NORTHEAST TO EAST RANGING FROM 1 KNOT AT LONG KEY TO 20 KNOTS AT PULASKI SHOAL LIGHT. .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... LITTLE CHANGE IN FORECAST REASONING...WITH MODERATE UPGLIDE POSING THE LIKELIHOOD OF SHOWERS AFTER MIDNIGHT THROUGH MID MORNING...WITH A BREAK IN RAINFALL POSSIBLE UNTIL THE PRE-FRONTAL TROUGH SWINGS THROUGH OUR AREA MID TO LATE AFTERNOON. IN ADDITION...IT APPEARS OUR AIRMASS WILL MOISTEN CONSIDERABLY BUT INSTABILITY MAY BE LIMITED. REGARDLESS...LIKELY POPS OF 70 PERCENT WILL BE CARRIED FROM AFTER MIDNIGHT THROUGH FRIDAY. OTHERWISE...EXPECT WINDS TO VARY SIGNIFICANTLY WITH BREEZY TO OCCASIONAL WINDY CONDITIONS EARLY FRIDAY...WITH WINDS PERHAPS SLACKENING UNTIL THE PRE-FRONTAL TROUGH COMES THROUGH. THEREAFTER...STRONG WEST TO NORTHWEST WINDS WILL OVERSPREAD OUR ENTIRE COUNTY WARNING AREA FRIDAY NIGHT AND SATURDAY...WHEN A WIND ADVISORY (SUSTAINED WINDS OF AT LEAST 30 MPH) MAY BE REQUIRED. TEMPERATURE WISE...EXPECT TEMPERATURES TO CLIMB AS WINDS SLOWLY INCREASE AND TURN SOUTHEAST LATE TONIGHT...WITH HIGHS REACHING IN THE UPPER 70S ON FRIDAY AFTERNOON. FOR FRIDAY NIGHT THROUGH SATURDAY...DUE TO THE WEST TO NORTHWEST WIND...TEMPERATURES WILL BE FAIRLY UNIFORM UNTIL WINDS FINALLY TURN NORTH TO NORTHEAST BY SUNDAY MORNING. SO IN SUMMARY...SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH FRIDAY WILL RETURN TO BELOW NORMAL ON SATURDAY BUT WITH THE COOLEST TEMPERATURES EARLY SUNDAY MORNING. && .LONG TERM (SUNDAY THROUGH THURSDAY)... A MODEST AND LARGE REGION OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES...THE FLORIDA PENINSULA AND THE EASTERN HALF OF THE GULF OF MEXICO WILL SLOWLY TRANSLATE EASTWARD AND INTO THE WESTERN ATLANTIC OCEAN BY LATE WEDNESDAY. THEREAFTER...UNCERTAINTY INCREASES WITH THE TIMING AND INTENSITY OF THE NEXT COLD FRONT POSSIBLY MOVING THROUGH OUR AREA ON THURSDAY. GIVEN SOME MODEL DIVERGENCE AND LACK OF RUN TO RUN CONSISTENCY...WILL MAINTAIN ONLY ISOLATED 10 TO 20 PERCENT POPS BEGINNING MONDAY NIGHT...WITH SLOWLY MODERATING TEMPERATURES THROUGH THE PERIOD. && .MARINE... WITH LOW PRESSURE DEVELOPING AS IT MIGRATES THROUGH THE SOUTHEAST STATES...EXPECT A MINOR WIND INCREASE ON ALL KEYS COASTAL WATERS. HENCE...A SMALL CRAFT ADVISORY WILL BE HOISTED FOR OUR ENTIRE MARINE DISTRICT EXCEPT THE NEARSHORE GULF WATERS AND FLORIDA BAY. ON FRIDAY...WITH LOW PRESSURE REFORMING ALONG THE SOUTHEAST UNITED STATES AND AN APPROACHING PRE-FRONTAL TROUGH...EXPECT A VARIATION IN WIND SPEEDS AND DIRECTION UNTIL A STRONG COLD FRONT CROSSES OUR AREA LATE FRIDAY AND FRIDAY EVENING. THEREAFTER...THE COMBINATION OF THE RAPIDLY INTENSIFYING AREA OF LOW PRESSURE ALONG THE EASTERN SEABOARD AND MODERATE COLD AIR ADVECTION...WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH HIGHER GUSTS FRIDAY NIGHT AND EVEN HIGHER ON SATURDAY WHEN A GALE WARNING MAY BE REQUIRED. IN ADDITION...THE STRONG WESTERLY WINDS COMBINED WITH AN UNLIMITED FETCH ACROSS THE GULF OF MEXICO WILL RESULT IN SEAS OF 10 TO 14 FEET IN THE OUTER WATERS OF MAINLAND MONROE AND WEST OF THE MARQUESAS KEYS. && .AVIATION....VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. SURFACE WINDS WILL BE OUT OF THE NORTHEAST TO EAST...INCREASING AFTER SUNSET TO 10 TO 15 KNOTS...CLOSER TO 15 KNOTS AND GUSTY OUT OF THE SOUTHEAST LATER TONIGHT. CHANCES FOR RAIN AND ISOLATED TSRA WILL INCREASE OVERNIGHT AND FRIDAY FOR BOTH TERMINALS WITH WINDS OUT OF THE SOUTHEAST NEAR 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS. LOW CLOUDS BETWEEN 020 AND 035 WILL REACH THE TERMINALS LATER TONIGHT AS WELL. && .CLIMATE...IN 1971...THE DAILY RECORD LOW TEMPERATURE OF 46F WAS RECORDED IN KEY WEST. TEMPERATURE RECORDS HAVE BEEN KEPT SINCE 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 70 70 77 66/ 70 70 30 20 MARATHON 68 70 79/65/ 70 70 30 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY IN EFFECT FOR 033-052>055-072>075 && PUBLIC/MARINE.........APA AVIATION/NOWCASTS.....KN DATA ACQUISITION......EV VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 21, 6:15 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 615 AM EST THU JAN 21 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-221100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 615 AM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY...SMALL CRAFT ADVISORY CONDITIONS EXPECTED AS SOUTHWEST WINDS INCREASE TO 20 TO 25 KNOTS. ISOLATED THUNDERSTORMS ARE POSSIBLE AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTING STRIKES AND LOCALIZED WIND GUSTS OF 35 TO 40 MPH. FOR FRIDAY NIGHT AND SATURDAY... GALE CONDITIONS POSSIBLE FOR ALL COASTAL WATERS OF THE FLORIDA KEYS DUE TO WEST TO NORTHWEST WINDS SUSTAINED NEAR 30 KNOTS WITH FREQUENT GUSTS ABOVE 35 KNOTS. THESE SUSTAINED WINDS NEAR GALE FORCE WILL RESULT IN HAZARDOUS MARINE CONDITIONS. SEAS WILL BUILD TO 14 FEET ACROSS PORTIONS OF THE STRAITS OF FLORIDA AND THE GULF OF MEXICO. WIND ADVISORIES ARE POSSIBLE ALONG THE ISLAND CHAIN DUE TO FREQUENT WEST TO NORTHWEST WIND GUSTS ABOVE 35 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR COASTAL FLOODING POSSIBLE WITHIN THE BAYSIDE COMMUNITIES OF THE UPPER FLORIDA KEYS...ESPECIALLY WITHIN THE NORMALLY FLOOD PRONE COMMUNITIES. FOR SATURDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS EXPECTED DUE TO NORTHWEST WINDS 25 TO 30 KNOTS. WINDS WILL DIMINISH OVERNIGHT ALTHOUGH THE ADVISORY WILL PERSIST. FOR SUNDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.